Alert archive / Montana / High Wind Warnings in 2015

High Wind Warning 15, NWS Great Falls, MT

September 19, 2015

NWS Great Falls, MT issued this high wind warning at Sep 19, 2015, 3:22 AM MDT. It took effect at Sep 20, 2015, 12:00 AM MDT. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 19, 2015, 3:22 AM MDT (09:22 UTC)
In effect from
Sep 20, 2015, 12:00 AM MDT
Expired
Sep 21, 2015, 4:00 AM MDT
In force
28 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

835 
WWUS75 KTFX 190922
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
322 AM MDT SAT SEP 19 2015

MTZ009-048-192200-
/O.UPG.KTFX.HW.A.0013.150920T0000Z-150921T0000Z/
/O.NEW.KTFX.HW.W.0015.150920T0600Z-150921T1000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HEART BUTTE...CHOTEAU
322 AM MDT SAT SEP 19 2015

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT
TO 4 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT
TO 4 AM MDT MONDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS
  NEAR 70 MPH.

* TIMING...SOUTHWEST WINDS WILL INCREASE OVERNIGHT TONIGHT...AND
  THEN REMAIN STRONG THROUGH SUNDAY NIGHT.

* IMPACTS...DIFFICULT DRIVING CONDITIONS MAY BE ENCOUNTERED BY 
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-192200-
/O.NEW.KTFX.HW.W.0015.150920T1800Z-150921T1000Z/
EASTERN GLACIER-
INCLUDING THE CITY OF...CUT BANK
322 AM MDT SAT SEP 19 2015

...HIGH WIND WARNING IN EFFECT FROM NOON SUNDAY
TO 4 AM MDT MONDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM NOON SUNDAY
TO 4 AM MDT MONDAY.

* WINDS...SUSTAINED SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS
  NEAR 60 MPH.

* TIMING...STRONG WINDS WILL DEVELOP AROUND MID DAY SUNDAY...AND
  THEN REMAIN STRONG THROUGH SUNDAY NIGHT.

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING
  CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
5 follow-up statements
718 
WWUS75 KTFX 192047
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
247 PM MDT SAT SEP 19 2015

MTZ009-048-201200-
/O.CON.KTFX.HW.W.0015.150920T0600Z-150921T1000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HEART BUTTE...CHOTEAU
247 PM MDT SAT SEP 19 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
4 AM MDT MONDAY...

* WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS NEAR 
  70 MPH. 

* TIMING...SOUTHWEST WINDS WILL INCREASE OVERNIGHT TONIGHT...AND 
  THEN REMAIN STRONG THROUGH SUNDAY NIGHT. 

* IMPACTS...DIFFICULT DRIVING CONDITIONS MAY BE ENCOUNTERED BY 
  HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-201200-
/O.CON.KTFX.HW.W.0015.150920T1800Z-150921T1000Z/
EASTERN GLACIER-
INCLUDING THE CITY OF...CUT BANK
247 PM MDT SAT SEP 19 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON SUNDAY TO 4 AM
MDT MONDAY...

* WINDS...SUSTAINED SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS 
  NEAR 60 MPH. 

* TIMING...STRONG WINDS WILL DEVELOP AROUND MIDDAY SUNDAY...AND
  THEN REMAIN STRONG THROUGH SUNDAY NIGHT.

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
878 
WWUS75 KTFX 200917
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
317 AM MDT SUN SEP 20 2015

MTZ009-048-202200-
/O.CON.KTFX.HW.W.0015.000000T0000Z-150921T1000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HEART BUTTE...CHOTEAU
317 AM MDT SUN SEP 20 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM MDT MONDAY...

* WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS
  NEAR 70 MPH.

* TIMING...SOUTHWEST WINDS WILL REMAIN STRONG THROUGH THE DAY
  TODAY...AND GRADUALLY DIMINISH OVERNIGHT TONIGHT.

* IMPACTS...DIFFICULT DRIVING CONDITIONS MAY BE ENCOUNTERED BY 
  HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ010-202200-
/O.CON.KTFX.HW.W.0015.150920T1800Z-150921T1000Z/
EASTERN GLACIER-
INCLUDING THE CITY OF...CUT BANK
317 AM MDT SUN SEP 20 2015

...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY
TO 4 AM MDT MONDAY...

* WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH WITH GUSTS
  NEAR 60 MPH.

* TIMING...STRONG WINDS WILL DEVELOP AROUND MIDDAY TODAY...AND
  THEN REMAIN STRONG THROUGH SUNDAY NIGHT.

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
162 
WWUS75 KTFX 202049
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
249 PM MDT SUN SEP 20 2015


MTZ009-010-048-211000-
/O.CON.KTFX.HW.W.0015.000000T0000Z-150921T1000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HEART BUTTE...CUT BANK...
CHOTEAU
249 PM MDT SUN SEP 20 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM MDT MONDAY...

* WINDS...SUSTAINED WEST WINDS OF 30 TO 40 MPH WITH GUSTS NEAR 65
  MPH.

* TIMING...STRONG WINDS WILL CONTINUE THROUGH THE EVENING AND WILL
  BEGIN TO DECREASE AFTER MIDNIGHT.

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
148 
WWUS75 KTFX 210538
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1138 PM MDT SUN SEP 20 2015

MTZ009-010-048-211000-
/O.CON.KTFX.HW.W.0015.000000T0000Z-150921T1000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...HEART BUTTE...CUT BANK...
CHOTEAU
1138 PM MDT SUN SEP 20 2015

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 AM MDT MONDAY...

* WINDS...SUSTAINED WEST WINDS OF 35 TO 45 MPH...WITH GUSTS
  RANGING FROM 65 TO 75 MPH.

* TIMING...THE STRONG WINDS WILL BEGIN TO DECREASE AFTER
  MIDNIGHT.

* IMPACTS...THE STRONG WINDS WILL CREATE DIFFICULT DRIVING 
  CONDITIONS FOR HIGH PROFILE VEHICLES.

WIND GUSTS BETWEEN 70 AND 80 MPH HAVE BEEN REPORTED AROUND
11 PM ON SUNDAY EVENING IN THE EAST GLACIER PARK REGION. DRIVE
WITH CAUTION ON HIGHWAY 2 OVER MARIAS PASS...AND THROUGH EAST
GLACIER PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
517 
WWUS75 KTFX 210958
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
358 AM MDT MON SEP 21 2015

MTZ009-010-048-211100-
/O.EXP.KTFX.HW.W.0015.000000T0000Z-150921T1000Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE CITIES OF...BROWNING...MARIAS PASS...LOGAN PASS...
CUT BANK...CHOTEAU
358 AM MDT MON SEP 21 2015

...HIGH WIND WARNING WILL EXPIRE AT 4 AM MDT EARLY THIS MORNING...

THE STRONG WINDS ARE DIMINISHING BELOW WARNING CRITERIA OVER
NORTH CENTRAL MT THIS MORNING. THUS THE HIGH WIND WARNING WILL BE
ALLOWED TO EXPIRE AT 4 AM.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Sep 18, 11:50 PM MDT, 3 hours 32 minutes earlier.

Area forecast discussion, Sep 18, 11:50 PM MDT, 3 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1150 PM MDT FRI SEP 18 2015

AVIATION SECTION UPDATED

.DISCUSSION...
TONIGHT...GENERALLY ZONAL FLOW ALOFT. SOME DISTURBANCES MOVING
THROUGH THE FLOW ALOFT WILL RESULT IN SOME CLOUDINESS BUT THE AIR
MASS IS DRY. UPDATED TO FIX SOME CONSISTENCY ISSUES...OTHERWISE
FORECAST ON TRACK. ZELZER

&&

.AVIATION...
UPDATED 0550Z.
VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD. HOWEVER...GUSTY WEST
WINDS WILL DEVELOP DURING THE DAY ON SATURDAY...WITH THE STRONGEST
WINDS LIKELY BETWEEN 18Z SAT AND 01Z SUN. WINDS SHOULD DIMINISH A
BIT SATURDAY EVENING...THEN INTENSIFY AGAIN AFTER 06Z SUN. BRUSDA

&&

.PREV DISCUSSION...
/ISSUED 515 PM MDT FRI SEP 18 2015/

TONIGHT THROUGH SUNDAY...WESTERLY FLOW ALOFT THROUGH THE WEEKEND
WILL BRING DRY AND WARMER CONDITIONS TO THE AREA. THE EXCEPTION
WILL BE A FEW ISOLATED SHOWERS OVER THE WESTERN MOUNTAINS. THE
FLOW ALOFT WILL BECOME STRONGEST SATURDAY NIGHT INTO SUNDAY
AFTERNOON, ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT. IN RESPONSE
TO THIS, A HIGH WIND WATCH HAS BEEN ISSUED. IT WILL ALSO BE BREEZY
OVER THE PLAINS SUNDAY. TEMPERATURES WILL BE NEAR SEASONAL
AVERAGES SATURDAY AND CLIMB ABOVE AVERAGE FOR SUNDAY.

SUNDAY NIGHT THROUGH FRIDAY...MEDIUM RANGE MODELS ARE IN FAIR
AGREEMENT SHOWING A SLOWLY PROGRESSIVE PATTERN THROUGH NEXT WEEK.
PERIOD STARTS OFF WITH AN UPPER LEVEL DISTURBANCE AND ASSOCIATED
SURFACE COLD FRONT SWEEPING ACROSS MONTANA SUNDAY NIGHT. THIS SYSTEM
DOES NOT APPEAR TO HAVE A LOT OF MOISTURE WITH IT BUT BRINGS STRONG
AND GUSTY WINDS TO THE ROCKY MOUNTAIN FRONT. COOLER AIR MOVES INTO
THE REGION FOR MONDAY BUT SHORTWAVE RIDGING WILL ALLOW TEMPERATURES
TO REBOUND ONCE AGAIN ON TUESDAY. THE REMAINDER OF THE WEEK WILL SEE
AN UNSETTLED SOUTHWEST FLOW ALOFT OVER MONTANA AS ANOTHER TROUGH
DEVELOPS ALONG CANADA'S WEST COAST. THE AIRMASS DOES NOT APPEAR TO
BE PARTICULARLY UNSTABLE DURING THIS TIME FRAME BUT ISOLATED SHOWERS
AND PERHAPS A THUNDERSTORM OR TWO ARE POSSIBLE OVER SOUTHWEST
MONTANA AND THE WESTERN MOUNTAINS WEDNESDAY NIGHT INTO THURSDAY. BY
FRIDAY THE UPPER TROUGH BEGINS TO MOVE INLAND WITH ISOLATED TO
SCATTERED SHOWERS SPREADING ACROSS THE FORECAST AREA. TEMPERATURES
WILL REMAIN ABOVE SEASONAL AVERAGES TUESDAY THROUGH FRIDAY BUT
SHOULD NOT BE EXCESSIVELY HOT. MPJ

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  46  70  51  76 /   0   0   0   0
CTB  44  67  48  72 /   0   0   0   0
HLN  44  71  48  77 /   0   0   0   0
BZN  37  68  40  76 /   0   0   0   0
WEY  25  57  28  64 /   0   0   0   0
DLN  37  67  42  73 /   0   0   0   0
HVR  42  71  45  76 /   0   0   0   0
LWT  42  69  46  77 /   0   0   0   0

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM SATURDAY EVENING THROUGH SUNDAY AFTERNOON
FOR MTZ009-048.

&&

WEATHER.GOV/GREATFALLS

Nearby

High Wind Warnings in Montana, 2015Every high wind warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.